MAUDE Adverse Event Report: COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY

COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number EVD35-08-150-150
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: the entrust stent delivery system, (sds), was received for evaluation.The entrust sds was received without the red safety tab and tube.Approximately 4.9cm of the 150mm stent was received exposed and flowered.The entrust sds was received with the blue strain relief/isolation sheath and gold colored isolation sheath separated from the sds handle.The proximal end of the silver colored outer sheath showed that the pull cable to outer sheath has been broken.The sds handle safety tab cavity was examined: the inner guidewire lumen was straight & exhibiting no abnormality or deformity and the pull cable was spiral wrapped around the inner guidewire lumen.This spiral wrapping of the handle indicated the handle was torqued in multiple rotations.This multiple torqueing would lead to the failure of the pull cable to outer sheath bond.The overall length of the sds was examined: several kinks along its length were noted.The overall length of the sds is approximately 177.2cm when it should be 150cm.The extra length would be consistent with the failed pull cable to outer sheath bond.The sds handle was split opened along its seam: the pull cable was wrapped around the handle pulley and thumb wheel.Examination of the 2 photographic images did not give any extra information or any contradictory information to that received in the examination of the actual device.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician intended to use an everflex entrust device with a non-mdt 7f sheath and a non-mdt 0.035" guidewire for the treatment of a severely calcified lesion in the proximal/mid/distal right external/common iliac artery.The lesion was 120mm in length and described as 100% stenosed, pre-dilation, and 80% stenosed, post dilation.Pre-dilation was carried out using the following devices: nanocross 3mmx60mm, nanocross 4mmx150mm & an evercross 6mmx80mm.The vessel was 8mm in diameter.The device was prepped as per ifu without issue.No embolic protection was used.It was reported the device was advanced to the desired location in the right external iliac (target lesion) passing through a previously deployed stent without resistance.The physician then pulled back on the delivery system until no slack was noted.The safety locking pin was removed.The physician then checked the slack on the stent again and the silver retractable outer sheath caught onto the gold isolation sheath and wrapped around itself.The stent and the delivery system, as a whole unit, was then removed.Upon removal of the stent it was noted that the stent had become partially deployed.Protégé everflex stents (8mm x 100mm and 8mm x 40mm) were successfully deployed to complete the procedure.No patient injury reported.

Brand Name
EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7425560
Report Number2183870-2018-00228
Device Sequence Number127850
Product Code NIP
UDI-Device Identifier00821684051795
UDI-Public00821684051795
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/26/2018
Device Catalogue NumberEVD35-08-150-150
Device Lot NumberA179384
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2018
Initial Report FDA Received Date04/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Patient Weight74